Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 180, NWS Atlanta, GA

June 22, 2010Bartow County, Cherokee County, Cobb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2010, 8:41 PM EDT for Bartow County, Cherokee County, Cobb County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 8:41 PM EDT (00:41 UTC)
Expired
Jun 22, 2010, 9:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:55 PM EDTTSTM WND DMGWoodstock, GA6 TREES DOWN AND 2 POWER LINES DOWN ACROSS SOUTH CENTRAL CHEROKEE COUNTY...BOTH SIDES OF I575 IN AND AROUND THE CITY OF WOODSTOCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS52 KFFC 230041
SVRFFC
GAC015-057-067-230130-
/O.NEW.KFFC.SV.W.0180.100623T0041Z-100623T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 930 PM EDT

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOODSTOCK...MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KENNESAW AND ACWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3397 8470 3416 8472 3416 8445 3405 8444
TIME...MOT...LOC 0042Z 077DEG 7KT 3410 8453

$$
1 follow-up statement
173 
WWUS52 KFFC 230107
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT TUE JUN 22 2010

GAC015-057-067-230130-
/O.CON.KFFC.SV.W.0180.000000T0000Z-100623T0130Z/
COBB GA-CHEROKEE GA-BARTOW GA-
907 PM EDT TUE JUN 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BARTOW...SOUTHWESTERN CHEROKEE AND NORTHERN COBB
COUNTIES...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
OAK GROVE...AND MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENNESAW...GEORGE WASHINGTON CARVER STATE PARK...ACWORTH AND RED TOP
MOUNTAIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3397 8470 3416 8472 3416 8445 3405 8444
TIME...MOT...LOC 0107Z 077DEG 7KT 3407 8462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM EDT, 5 hours earlier.

Area forecast discussion, Jun 22, 3:41 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT TUE JUN 22 2010

.SYNOPSIS...
ATMOSPHERIC PATTERN REMAINS VIRTUALLY UNCHANGED FROM THE PAST
SEVERAL DAYS WITH ONLY SUBTLE CHANGES. BROAD SUBTROPICAL RIDGE
CONTINUES ACROSS THE SOUTHERN U.S. FROM TX/OK EASTWARD TO NC/SC.
SERIES OF MESOSCALE CONVECTIVE COMPLEXES CONTINUE TO TRAVERSE THE
NORTHERN PERIPHERY OF THE UPPER RIDGE FROM THE PLAINS INTO THE
MID-ATLANTIC/NE U.S. WITH GA REMAINING ON THE EASTERN PERIPHERY OF
THE UPPER RIDGE...THE REMNANTS OF THESE SYSTEMS CONTINUE TO TEASE
GA. MEANWHILE...A WEAK EASTERLY WAVE CONTINUED ALONG THE EASTERN
GULF COAST. THE UPPER RIDGE WILL EXPAND SLIGHTLY EASTWARD THROUGH
MID-WEEK...THEN RETREAT SLIGHTLY WESTWARD TOWARD THE END OF THE WEEK
AS AN UPPER TROUGH DIVES THROUGH THE NE U.S. THE EASTERLY WAVE WILL
PUSH SLOWLY WEST TOWARD THE LA/SE TX COAST BY THE END OF THE WEEK.
AS THE UPPER TROUGH DIVES INTO THE NE U.S...A WEAK BACKDOOR FRONT
WILL SAG INTO N GA FRI-SAT...THEN STALL.

19
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE BROAD 594-595DM SUBTROPICAL RIDGE WILL CONTINUE TO BE THE
DOMINATE FEATURE THROUGH THE SHORT TERM. OTHERWISE...EXPECT WEAK
SUBTLE FEATURES TO IMPACT THE CWA. FIRST...REMNANT OVERNIGHT MCS
ENERGY HAS TRACKED INTO NE GA THIS AFTERNOON. THIS ALONG WITH
DIFFERENTIAL HEATING AND WEAK OROGRAPHIC LIFTING HAS SPARKED THE
FIRST SHRA/TSRA OF THE DAY. MEANWHILE...EASTERLY WAVE...THAT WAS
LOCATED ACROSS THE WESTERN FL PANHANDLE MON...HAS SHIFTED WEST
TOWARD THE MS/AL COAST TODAY IN AGREEMENT WITH MODEL PROGS. THIS
FEATURE SHOULD CONTINUE TO DRIFT FURTHER WEST TOWARD THE LA/ETX
COAST BY THU. THUS...WITH NO SIGNIFICANT SYNOPTIC FEATURES OR
UPPER DYNAMICS IN PLACE...EXPECT THE TYPICAL DIURNAL AFTN/EVE TSRA
ACTIVITY TODAY...WHICH SHOULD DISSIPATE QUICKLY WITH THE LOSS OF
HEATING AT 02Z. INITIAL DEVELOPMENT IN NE/NC GA COULD BUILD SW
INTO THE ATL METRO AREA THIS AFTERNOON. ISOLD ACTIVITY SC/SW
GA...BUT WITH PARENT DISTURBANCE PUSHING WEST...CONVECTION NOT
EXPECTED TO BE AS WIDESPREAD ACROSS CENTRAL AREAS TODAY...WITH
MORE OF FOCUS IN S AL/S MS. WED SHOULD BRING A RELATIVE MINIMUM IN
CONVECTIVE ACTIVITY. UPPER RIDGE AMPLIFIES SLIGHTLY BLOCKING ANY
NORTHERN U.S. MCS ACTIVITY WHILE EASTERLY WAVE CONTINUES MOVING
WEST TOWARD THE LA/ETX COAST. EXPECT MAXIMIZED SUBSIDENCE AND
ISOLD DIURNALLY DRIVEN CONVECTIVE ACTIVITY AT BEST. FOR THU...THE
ONLY NOTABLE CHANGE IS A VERY SLIGHT WEAKENING OF THE UPPER
HIGH...WHICH MIGHT ALLOW FOR SLIGHTLY GREATER DIURNAL CONVECTION.

FOR TEMPERATURES...MET MOS CONTINUES TO OUTPERFORM THE MAV MOS. WITH
NO CHANGE IN AIR MASS INDICATED AND NO APPRECIABLE CHANGES IN 850MB
TEMPS INDICATED...PERSISTENCE MAX/MIN TEMP FORECAST THE BEST OPTION
AT THIS POINT...WHICH AGAIN FAVORS THE MET MOS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS REMAIN IN GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM
PERIOD THAT A WEAK FRONTAL BOUNDARY WILL SAG INTO N GA FRI-SAT AS A
DEEP UPPER TROUGH SWINGS THROUGH THE NE U.S. AS THE UPPER TROUGH
SHIFTS EAST INTO THE ATLANTIC...THE TRAILING FRONT WILL BE LEFT
LAGGING BEHIND AND STALL ACROSS N GA AS THE UPPER RIDGE BEGINS TO
ONCE AGAIN EXPAND EASTWARD. FRI-SAT CONTINUE TO APPEAR TO ME AS A
PERIOD OF ENHANCED CONVECTION...ESPECIALLY ACROSS N GA. MODELS
INSISTENT ON EXTREME INSTABILITY AND LOW-LEVEL MOISTURE ACROSS THE
AREA FRI-SAT...WITH CAPES NEAR 3000...LIS NEAR -6...AND PWS NEAR
2.10 DURING THIS PERIOD. THESE FACTORS COMBINED WITH THE SLIGHT LIFT
AND FORCING PROVIDED BY THE BACKDOOR COLD FRONT SHOULD BE ENOUGH TO
TRIGGER WIDESPREAD TSRA ACTIVITY. MEANWHILE...SUN-MON...THE REMNANT
MOISTURE ASSOCIATED WITH THE ARKLATEX REGION EASTERLY WAVE...SHIFTS
BACK TO THE EAST AS THE CENTER OF THE UPPER RIDGE SHIFTS OFF THE SE
U.S. COAST. WITH THE LINGERING BOUNDARY...THIS SHOULD CONTINUE TO
ENHANCE CONVECTION ACROSS THE CWA. A SECONDARY COLD FRONT IS
SIMULTANEOUSLY PUSHED SE INTO THE REGION AS THE NE U.S. UPPER TROUGH
UNDERGOES CONSIDERABLE AMPLIFICATION. YET ANOTHER FEATURE TO FURTHER
ENHANCE CONVECTION ACROSS THE SE U.S. BOTTOMLINE...THE FRI-SUN
PERIOD SHOULD PROVIDE ABOVE AVERAGE CHCS FOR THUNDERSTORMS. BEYOND
MON...ECMWF/GFS BECOME DIAMETRICALLY OPPOSED AS TO THE FURTHER
EVOLUTION OF THE SYNOPTIC PATTERN. THE GFS IS NOW ADVERTISING AN
ANOMALOUSLY DEEP UPPER TROUGH TO DEVELOP ACROSS THE EASTERN
U.S...WHILE THE ECMWF KEEPS ANY SUCH TROUGH WEAKER AND WELL OFF THE
EAST COAST. THE ECMWF CONTINUES TO ADVERTISE A TROPICAL SYSTEM
TRACKING WESTWARD THROUGH THE GULF...WITH A MASSIVE 599DM
SUBTROPICAL RIDGE CENTERED ACROSS KS/MO. THUS...THE TROPICAL SYSTEM
CONTINUES ON A WESTWARD TRACK INTO S TX. THE GFS REMAINS VOID OF ANY
SUCH TROPICAL DISTURBANCE...AND INSTEAD PUSHES AN UNSEASONABLY
COOL...DRY AIR MASS INTO THE SE U.S...WHICH AT THIS POINT LOOKS WAY
OVERDONE TO ME. CONFIDENCE IN THE EXTENDED FORECAST REMAINS VERY LOW
BEYOND THE WEEKEND. BARRING THE AFOREMENTIONED GFS EASTERN U.S. COLD
FRONT...NO SIGNIFICANT CHANGE IN AIR MASS IS EXPECTED DURING THE
LONG TERM...SO WILL CONTINUE WITH HIGHS IN THE 90S AND LOWS IN THE
70S...AGAIN RUNNING 5-7 DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  96  74  96  74 /  20  20  10  20  20
ATLANTA         75  94  75  94  75 /  20  20  20  20  20
BLAIRSVILLE     69  90  69  90  69 /  20  20  20  30  30
CARTERSVILLE    70  95  70  94  70 /  20  20  20  30  30
COLUMBUS        74  95  74  95  74 /  20  20  10  20  20
GAINESVILLE     74  94  74  93  74 /  20  20  20  30  30
MACON           72  95  72  96  72 /  20  20  10  20  20
ROME            71  96  71  94  71 /  20  20  20  30  30
PEACHTREE CITY  71  94  71  93  71 /  20  20  10  20  20
VIDALIA         74  95  74  95  74 /  20  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 22, 5:57 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE JUN 22 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
CAPES OF 1500 TO 2500 ALONG WITH LIFTED INDEX VALUES OF -3 TO -6
COULD SUPPORT A FEW STRONG THUNDERSTORMS DURING THE EVENING HOURS.
THE GREATER THREAT OF STRONG STORMS WILL OCCUR BETWEEN 6 PM AND 10
PM AND MAINLY ACROSS NORTH GEORGIA WHERE A WEAK SURFACE TROUGH WILL
PROVIDE A FOCUS AND ADDED INSTABILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 6:16 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE JUN 22 2010

GAZ008-009-016-222245-
616 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN
WHITE...UNION AND SOUTHERN TOWNS COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAIRSVILLE TO BLUE MOUNTAIN SHELTER...
MOVING EAST AT 5 MPH.

DIME TO PENNY-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 22, 6:47 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT TUE JUN 22 2010

GAZ008-009-222345-
647 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEAVY RAIN IN
EASTERN UNION AND TOWNS COUNTIES UNTIL 745 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT AREA OF STRONG THUNDERSTORMS ACROSS THE SOUTHERN HALF OF
TOWNS COUNTY AND THE EASTERN PORTIONS OF UNION COUNTY FROM
TITUS...TO MACEDONIA...TO BRASSTOWN BALD...TO BLAIRSVILLE. THIS
ACTIVITY HAS SHOWN LITTLE MOVEMENT DURING THE PAST HOUR.

DOPPLER RADAR RAINFALL ESTIMATES SHOW THAT RAINFALL UP TO 1.5 INCHES
HAS FALLEN ACROSS MUCH OF EASTERN UNION AND SOUTHERN TOWNS COUNTY
DURING THE PAST HOUR. ADDITIONAL RAINFALL OF 1.0 TO 2.0 INCHES WILL
BE POSSIBLE DURING THE NEXT HOUR.  RUNOFF FROM THESE STORMS MAY
RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THIS AREA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

STEEP MOUNTAINOUS TERRAIN IS PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODING. HIKERS AND CAMPERS IN THE AREA SHOULD NOT TAKE SHELTER
FROM THE STORMS IN LOW-LYING...FLOOD PRONE AREAS. MONITOR WEATHER
ADVISORIES AND BE PREPARED FOR POSSIBLE FLASH FLOOD WARNINGS.

19
Special weather statement, Jun 22, 6:57 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT TUE JUN 22 2010

GAZ016-222330-
657 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN WHITE COUNTY UNTIL 730 PM
EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITLEY GAP SHELTER TO SAUTEE...MOVING
SOUTH AT 10 MPH.

HEAVY RAIN...ON THE ORDER OF 1.0 TO 2.0 INCHES DURING THE NEXT
HOUR...CAN BE EXPECTED WITH THIS ACTIVITY ACROSS NORTHERN WHITE
COUNTY. LOW-LYING AREAS WILL BE SUBJECT TO AT LEAST MINOR FLOODING.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.  RESIDENTS IN THE AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 22, 7:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE JUN 22 2010

GAZ032-033-045-230030-
745 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EXTREME
NORTHERN DEKALB...NORTHEASTERN COBB AND NORTHERN FULTON COUNTIES
UNTIL 830 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING JUST EAST OF ROSWELL AND ANOTHER
NEAR SANDY SPRINGS. THE THUNDERSTORMS WERE DRIFTING WEST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH
THESE THUNDERSTORMS.

19
Special weather statement, Jun 22, 8:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE JUN 22 2010

GAZ020-021-230045-
818 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE
AND BARTOW COUNTIES UNTIL 845 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLY SPRINGS...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHEROKEE AND BARTOW COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WOODSTOCK...LEBANON...HOLLY SPRINGS...
BUFFINGTON...UNION HILL...HICKORY FLAT...CANTON...LITTLE RIVER
LANDING...BRIDGEMILL...WALESKA...SUTALLEE...LAKE ARROWHEAD AND
SALACOA VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 22, 8:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE JUN 22 2010

GAZ032-033-230100-
836 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COBB AND
FULTON COUNTIES UNTIL 900 PM EDT...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SANDY SPRINGS...MOUNT BETHEL...
ALPHARETTA...ROSWELL...MOUNTAIN PARK...MILTON...SWEAT MOUNTAIN AND
SANDY PLAINS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.